Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Rhabdomyolysis and acute renal failure in a cardiac transplant recipient due to multiple drug interactions
Autore:
Kusus, M; Stapleton, DD; Lertora, JJL; Simon, EE; Dreisbach, AW;
Indirizzi:
Tulane Univ, Sch Med, Dept Internal Med, Div Nephrol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 v Nephrol, New Orleans, LA 70112 USA Tulane Univ, Sch Med, Dept Internal Med, Div Cardiol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 v Cardiol, New Orleans, LA 70112 USA Tulane Univ, Sch Med, Dept Internal Med, Div Clin Pharmacol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 Pharmacol, New Orleans, LA 70112 USA Tulane Univ, Sch Med, Dept Pharmacol, Div Clin Pharmacol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 Pharmacol, New Orleans, LA 70112 USA Tulane Univ, Sch Med, Dept Pharmacol, Div Nephrol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 v Nephrol, New Orleans, LA 70112 USA Tulane Univ, Sch Med, Dept Pharmacol, Div Cardiol, New Orleans, LA 70112 USA Tulane Univ New Orleans LA USA 70112 v Cardiol, New Orleans, LA 70112 USA
Titolo Testata:
AMERICAN JOURNAL OF THE MEDICAL SCIENCES
fascicolo: 6, volume: 320, anno: 2000,
pagine: 394 - 397
SICI:
0002-9629(200012)320:6<394:RAARFI>2.0.ZU;2-S
Fonte:
ISI
Lingua:
ENG
Soggetto:
CYCLOSPORINE; SIMVASTATIN; LOVASTATIN; PHARMACOKINETICS; FLUVASTATIN; PRAVASTATIN; ITRACONAZOLE; INCREASE; LIPIDS;
Keywords:
cytochrome P450 3A4; rhabdomyolysis; acute renal failure; cyclosporine; HMG-CoA reductase inhibitors;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Life Sciences
Citazioni:
21
Recensione:
Indirizzi per estratti:
Indirizzo: Dreisbach, AW Tulane Univ, Sch Med, Dept Internal Med, Div Nephrol, SL45,1430 Tulane Ave, New Orleans, LA 70112 USA Tulane Univ SL45,1430 Tulane Ave New Orleans LA USA 70112 SA
Citazione:
M. Kusus et al., "Rhabdomyolysis and acute renal failure in a cardiac transplant recipient due to multiple drug interactions", AM J MED SC, 320(6), 2000, pp. 394-397

Abstract

Background: The 3-hydroxy-3-methyl-glutaryl-coenzyme A reductase inhibitors lovastatin and simvastatin have been associated with rhabdomyolysis in cardiac transplant recipients. Herein, we report a case of a 52-year-old malerecipient of a cardiac transplant who developed rhabdomyolysis and acute renal failure caused by simvastatin precipitated by multiple drug interactions. Methods: The patient had a history of cardiac transplantation (5 years before) and presented with a 2-day history of dark urine preceded by 2 weeks of diffuse myalgias. He had been maintained on cyclosporine throughout the entire post-transplant period. Simvastatin was added and pravastatin was discontinued 2 months before admission. Two weeks before the onset of muscle symptoms, digoxin and verapamil were started for new-onset atrial fibrillation. Creatinine phosphokinase levels peaked at 950,000 IU with serum creatinine of 3.3 mg/dL (baseline, 1.8 mg/dL). Results: Review of the medication history indicates a temporal association between the addition of 3 drugs (simvastatin, verapamil, and digoxin) to the medication regimen already containing cyclosporine and the episode of rhabdomyolysis. All of these drugs are cytochrome P450 3A4 and/or P-glycoprotein substrates that are known from previous pharmacokinetic studies to individually produce substantial increases in levels of simvastatin. Conclusion: We believe this case illustrates that avoiding the use of drugs that are cytochrome P450 3A4 and/or P-glycoprotein substrates reduces the risk of rhabdomyolysis caused by 3-hydroxy-3-methyl-glutaryl-coenzyme A reductase inhibitors.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 26/01/20 alle ore 00:46:35